Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Omaha, NE

May 11, 20144 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2014, 6:54 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 6:54 PM CDT (23:54 UTC)
Expired
May 11, 2014, 7:45 PM CDT
In force
51 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Douglas County, NE, Lancaster County, NE, Sarpy County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:56 PM CDTTSTM WND GST 651 E Memphis, NEESTIMATED 60 TO 70 MPH AND ZERO VISIBILITY IN HEAVY RAIN.
May 11, 7:10 PM CDTTSTM WND DMG6 S Valley, NETREES DOWN...PART OF SIDING RIPPED OFF HOUSE...TIME ESTIMATED.
May 11, 7:15 PM CDTTORNADO1 Sw Ithaca, NEROOF DAMAGE TO HOUSE AND LARGE TREES DAMAGED. POWER LINES DOWN AND NO POWER IN TOWN.
May 11, 7:15 PM CDTTORNADO2 S Ithaca, NEONE HALF MILE LONG CENTER PIVOT TWISTED AND BLOWN ACROSS THE ROAD.
May 11, 7:24 PM CDTTORNADOElkhorn, NEAT 194TH AND CAMDEN AVE THE SECOND STORY OF A HOUSE TORN OFF.
May 11, 7:25 PM CDTTSTM WND GST 771 Ssw Elkhorn, NEDELAYED REPORT. OCCURRED SUNDAY EVENING.
May 11, 7:28 PM CDTTSTM WND GST 70Elkhorn, NEWINDS WERE BLOWING FROM MULTIPLE DIRECTIONS BUT NO TORNADO.
May 11, 7:30 PM CDTTSTM WND GST 70Elkhorn, NELARGE TREE LIMBS AND BRANCHES DOWN GREATER THAN 2 INCHES IN DIAMETER.
May 11, 7:35 PM CDTTSTM WND GST 72Millard, NEKMLE AWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
4.0
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS53 KOAX 112354
SVROAX
NEC055-109-153-155-120045-
/O.NEW.KOAX.SV.W.0049.140511T2354Z-140512T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  EASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
  NORTHWESTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA...
  NORTHEASTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 745 PM CDT

* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEAD...OR 25
  MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...WAHOO...
  GRETNA...ASHLAND...VALLEY...SPRINGFIELD...YUTAN...WATERLOO...
  MEAD...ELKHORN...MILLARD...BENNINGTON...CERESCO...BOYS TOWN...
  ITHACA...MEMPHIS AND LESHARA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 81  AND 104 .
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446  AND 466 ...AND
BETWEEN MILE MARKERS 446  AND 466 .
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

LAT...LON 4110 9606 4104 9631 4105 9634 4103 9635
      4101 9641 4102 9646 4100 9647 4096 9663
      4126 9673 4140 9634 4139 9613 4123 9604
TIME...MOT...LOC 2353Z 242DEG 23KT 4116 9651 

HAIL...1.00IN
WIND...60MPH

$$

BOUSTEAD/MAYES
4 follow-up statements
910 
WWUS53 KOAX 120007
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT SUN MAY 11 2014

NEC109-120017-
/O.CAN.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
LANCASTER NE-

707 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

LAT...LON 4110 9606 4104 9631 4105 9634 4103 9635
      4106 9648 4130 9661 4140 9634 4139 9613
      4123 9604
TIME...MOT...LOC 0007Z 242DEG 23KT 4120 9640 

$$

NEC055-153-155-120045-
/O.CON.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SAUNDERS NE-SARPY NE-
707 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR DOUGLAS...EASTERN SAUNDERS AND NORTHWESTERN SARPY COUNTIES...

AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YUTAN...OR 20
MILES WEST OF OMAHA...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...GRETNA...
ASHLAND...VALLEY...SPRINGFIELD...YUTAN...WATERLOO...MEAD...ELKHORN...
MILLARD...BENNINGTON...BOYS TOWN...ITHACA...MEMPHIS...LESHARA...COLON
AND KOA CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 97  AND 104 .
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 452  AND 466 ...AND
BETWEEN MILE MARKERS 456  AND 466 .
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

LAT...LON 4110 9606 4104 9631 4105 9634 4103 9635
      4106 9648 4130 9661 4140 9634 4139 9613
      4123 9604
TIME...MOT...LOC 0007Z 242DEG 23KT 4120 9640 

HAIL...1.00IN
WIND...70MPH

$$

BOUSTEAD/MAYES
922 
WWUS53 KOAX 120020
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
720 PM CDT SUN MAY 11 2014

NEC055-153-155-120045-
/O.CON.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SAUNDERS NE-SARPY NE-
720 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR DOUGLAS...EAST CENTRAL SAUNDERS AND NORTHWESTERN SARPY
COUNTIES...

AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WATERLOO...OR
14 MILES WEST OF OMAHA...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...GRETNA...
VALLEY...SPRINGFIELD...YUTAN...WATERLOO...ELKHORN...MILLARD...
BENNINGTON...BOYS TOWN...LESHARA...KOA CAMPGROUND...TWO RIVERS STATE
RECREATION AREA AND CHALCO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 462  AND 466 ...AND
BETWEEN MILE MARKERS 462  AND 466 .
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

LAT...LON 4110 9606 4104 9631 4105 9634 4117 9634
      4134 9650 4134 9649 4140 9634 4139 9613
      4123 9604
TIME...MOT...LOC 0020Z 240DEG 24KT 4125 9629 

HAIL...1.00IN
WIND...70MPH

$$

BOUSTEAD/MAYES
445 
WWUS53 KOAX 120032
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 PM CDT SUN MAY 11 2014

NEC155-120042-
/O.CAN.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
SAUNDERS NE-

732 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAUNDERS COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

LAT...LON 4105 9625 4118 9626 4122 9627 4134 9634
      4140 9635 4140 9634 4139 9613 4123 9604
      4110 9606
TIME...MOT...LOC 0032Z 241DEG 27KT 4131 9612 

$$

NEC055-153-120045-
/O.CON.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SARPY NE-
732 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN DOUGLAS AND NORTHWESTERN SARPY COUNTIES...

AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OMAHA...MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...GRETNA...
SPRINGFIELD...WATERLOO...ELKHORN...MILLARD...BENNINGTON...BOYS TOWN
AND CHALCO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 448.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

LAT...LON 4105 9625 4118 9626 4122 9627 4134 9634
      4140 9635 4140 9634 4139 9613 4123 9604
      4110 9606
TIME...MOT...LOC 0032Z 241DEG 27KT 4131 9612 

HAIL...<.75IN
WIND...70MPH

$$

BOUSTEAD/MAYES
782 
WWUS53 KOAX 120041
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
741 PM CDT SUN MAY 11 2014

NEC055-153-120050-
/O.EXP.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SARPY NE-
741 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DOUGLAS AND
NORTHWESTERN SARPY COUNTIES WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN DOUGLAS AND EASTERN SARPY COUNTIES UNTIL 800 PM.

LAT...LON 4105 9625 4118 9626 4122 9627 4134 9634
      4140 9635 4140 9634 4139 9613 4123 9604
      4110 9606
TIME...MOT...LOC 0039Z 242DEG 23KT 4131 9612 

$$

BOUSTEAD/MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:07 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 11, 3:07 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT SUN MAY 11 2014

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014

OBVIOUS NEAR TERM CONCERN IS POTENTIAL SVR WX OUTBREAK THIS AFTN AND
EVENING. CURRENTLY...REGIONAL OBS WERE CLEARLY SHOWING A VERY
INTENSE...NEARLY STAGNANT..BAROCLINIC ZONE PARALLEL TO AN INVERTED
TROF EXTENDING ROUGHLY FROM ERN IA TO WRN KS. ENVIRONMENT JUST SOUTH
OF THE BNDRY CONTINUING TO DESTABILIZED IN RESPONSE TO DAYTIME HEATING
ALONG WITH STOUT LLVL MOISTURE TRANSPORT UNDERWAY...PWS VALUES AROUND
1.5" SO FAR....PUSHING SBCAPE TO 4000J/KG. WITH QUITE INTENSE EFF
SRH IN PLACE AS WELL...ELEMENTS OVERLAPPING FOR POSSIBLE TORNADIC
SUPERCELL DEVELOPMENT APPEAR TO FOCUSED VERY CLOSE TO THE SRN CWA.

JUST A MATTER OF TIME NOW FOR CONVECTION TO FIRE FROM ABOUT CNTRL KS
TO NERN NEB ALONG SFC BNDRY. RAP13 ADVERTISING 0-1KM EFF SRH/MEAN
LYR LCL/EXTREME INSTABILITY WILL REMAIN FAVORABLE FOR TOR
DEVELOPMENT THRU AT LEAST EARLY THIS EVENING. ALSO...GIVEN HIGH
ENVIRONMENTAL MOISTURE CONTENT/PCPN EFFICIENCY...IT IS QUITE
PROBABLE OCCASIONAL PDS OF HVY RAIN SHOWERS WILL RESULT IN AREAS OF
FLASH FLOODING THRU TONIGHT. THUS IN ADDITION TO TOR WATCH...HAVE
OPTED TO ISSUE FLASH FLOOD WATCH OVER MOST OF THE CWA AS WELL. PCPN
ACTIVITY SHOULD GRADUALLY COME TO AN END THEN BY EARLY MON EVENING.

DRY AND COOL THEN TUESDAY AND WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014

GOING FCST IN PRETTY GOOD SHAPE. ONLY SIGNIFICANT CHANGE MADE WAS
REMOVING POPS ON THURSDAY AS MODELS ARE IN AGREEMENT FOCUS FOR PCPN
DEVELOPMENT WILL BE WELL WEST OF THE CWA. OTHERWISE...COOL AIR
MASS/BELOW NORM TEMPS SHOULD PREVAIL THRU THE EXTENDED PDS WITH
LARGE/DEEP UPPER TROF PRETTY MUCH THE DOMINATE FEATURE OVER THE
CONUS.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1220 PM CDT SUN MAY 11 2014

EXPECT MAINLY MVFR CEILINGS THROUGH THE PERIOD. TRIED TO TIME THE
HIGHEST TSRA PROBABILITIES. DID NOT MENTION HAIL FOR NOW BUT MAY
NEED TO AMEND FOR THAT AT SOME POINT. WIND GUSTS COULD REACH OVER
40 KNOTS MAINLY AT KLNK AND KOMA. WINDS WILL TURN TO THE NORTH AT
KOFK FIRST...THEN KLNK AND KOMA LATER AS THE LOW PRESSURE SYSTEM
PULLS OFF TO THE EAST.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ015-032>034-
     042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLER
Hazardous weather outlook, May 11, 4:29 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
429 PM CDT SUN MAY 11 2014

IAZ043-055-056-069-079-080-090-091-NEZ015-018-030>034-042>045-
050>053-065>068-078-088>093-121130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
429 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS ALONG WITH AREAS OF FLASH FLOODING ARE LIKELY
THIS EVENING.

SEVERE STORM ARE LIKELY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. WITH STOUT ENVIRONMENTAL SHEAR IN PLACE...SOME
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG WITH VERY
LARGE HAIL AND DAMAGING WINDS.

ALSO...GIVEN THE HIGH ENVIRONMENTAL MOISTURE CONTENT OVER THE
REGION...IT IS QUITE PROBABLE OCCASIONAL PERIODS OF HEAVY RAIN
SHOWERS WILL RESULT IN AREAS OF FLASH FLOODING INTO EARLY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY
EVENING. VOLUNTEER SPOTTERS ACROSS SOUTHEAST NEBRASKA AND WESTERN
IOWA SHOULD BE READY FOR IMMEDIATE DEPLOYMENT.

ALSO...ANY REPORTS OF FLASH FLOODING WOULD BE APPRECIATED.

NEZ011-012-016-017-121130-
KNOX-CEDAR-ANTELOPE-PIERCE-
429 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT...BUT THE MAIN
THREAT OF SEVERE STORMS IS FARTHER TO THE SOUTH AND EAST.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY.

In the hours before

Local storm report, May 11, 6:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
604 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     3 N MILFORD             40.82N 97.05W
05/11/2014  E90 MPH          SEWARD             NE   TRAINED SPOTTER

            NEAR I80 NORTH OF MILFORD ESTIMATED WINDS OF 90
            MPH...POSSIBLE RFD WIND.

&&

RCHERMOK
Local storm report, May 11, 6:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          1 W BEAVER CROSSING     40.78N 97.30W
05/11/2014                   SEWARD             NE   TRAINED SPOTTER

            VIA NWS HASTINGS. TORNADO JUST SOUTH OF INTERSTATE 80
            WEST OF BEAVER CROSSING.

&&

MILLER
Local storm report, May 11, 6:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     FUNNEL CLOUD     2 NW MILFORD            40.79N 97.08W
05/11/2014                   SEWARD             NE   LAW ENFORCEMENT

            NEAR I80 MILE MARKER 379.

&&

RCHERMOK
Local storm report, May 11, 6:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             NIOBRARA                42.75N 98.03W
05/11/2014  E0.50 INCH       KNOX               NE   CO-OP OBSERVER

            DIME-SIZE HAIL.

&&

RCHERMOK
Local storm report, May 11, 6:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
628 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TORNADO          1 W DAVEY               40.98N 96.69W
05/11/2014                   LANCASTER          NE   LAW ENFORCEMENT

&&

RCHERMOK
Local storm report, May 11, 6:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
651 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HEAVY RAIN       BRUNO                   41.28N 96.96W
05/11/2014  M3.20 INCH       BUTLER             NE   TRAINED SPOTTER

            STORM TOTAL THUS FAR...INCLUDES RAIN EARLIER IN THE DAY.

&&

RCHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:34 AM CDTSpecial Weather StatementOAXRichardson41 min
May 11, 12:39 AM CDTSevere Thunderstorm WarningOAXRichardson36 min
May 11, 3:45 AM CDTSpecial Weather StatementOAXSaline, Seward60 min
May 11, 3:55 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson50 min
May 11, 4:24 AM CDTSpecial Weather StatementOAXLancaster, Otoe51 min
May 11, 4:46 AM CDTSpecial Weather StatementOAXGage, Johnson, Nemaha, Pawnee, Richardson, Saline44 min
May 11, 7:16 AM CDTSpecial Weather StatementOAXButler, Saunders, Seward44 min
May 11, 7:25 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward50 min
May 11, 7:53 AM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saunders, Seward37 min
May 11, 8:25 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders50 min
May 11, 3:05 PM CDTFlash Flood WatchOAXBurt, Butler, Cass, Colfax, Cuming, Dodge and 17 more10 hr
May 11, 4:28 PM CDTSpecial Weather StatementOAXSeward47 min
May 11, 4:49 PM CDTSevere Thunderstorm WarningOAXSaline, Seward41 min
May 11, 4:53 PM CDTTornado WarningOAXSaline, Seward52 min
May 11, 5:28 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Seward47 min
May 11, 5:40 PM CDTTornado Warning Tornado observedOAXLancaster, Seward50 min
May 11, 6:04 PM CDTSevere Thunderstorm WarningOAXSeward26 min
May 11, 6:05 PM CDTTornado WarningOAXSeward25 min
May 11, 6:08 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward52 min
May 11, 6:15 PM CDTAreal Flood AdvisoryOAXSeward2 hr
May 11, 6:19 PM CDTTornado Warning Tornado observedOAXLancaster, Saunders41 min
May 11, 6:26 PM CDTSevere Thunderstorm WarningOAXBurt34 min
May 11, 6:48 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline42 min
May 11, 6:49 PM CDTFlash Flood WarningOAXButler, Lancaster, Saunders, Seward3 hr
May 11, 6:58 PM CDTTornado Warning Tornado observedOAXJefferson, Saline32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.